Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Scalp, ear itching after taking hydrochlorothiazide for high BP. Side effect of medication?

I have been taking Hydrochlorothiazide 12.5mg per day for the past 20 years for high blood pressure control purposes. However, I think I have developed a side effect i.e. about an hour after taking my daily dose my scalp begins to itch all over and also the entrance of my ears does likewise. If I take benedryl the itching gradually diminishes over the next 2 hrs. Does this sound like a legitimate sideeffect of this drug? Thanks
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It is something that I have seen before, and I belive it is a recognised side effect. If you develop itching anywhere else, a sore throat, difficulty in breathing or a new unexplained rash, please stop the medication and see your doctor immediately. Otherwise you should be safe to see your doctor non-essentially for a medication review. There are many medications out there, and there is bound to be one that suits you better.
Answered: Sun, 9 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor